A Case Report of Clobazam Toxicity Related to Cannabidiol and Clobazam Drug-drug Interaction

Authors

  • Rowida Kheireldin Author

    DOI:

    https://doi.org/10.46570/utjms.vol6-2019-339

    Keywords:

    Epidiolex, Clobazam, Dravet syndrome, LennoxGastuat syndrome

    Abstract

    The interest in the anti-seizure efficacy of cannabinoids (CBD)has significantly increased over the past decade. Trials have shown a remarkable reduction in the frequency of convulsive seizures in Dravet and Lennox-Gastaut syndromes patient population. Studies have shown that CBD reacts with Clobazam leading to a significant increase in the levels of N-desmethylclobazam, the active metabolite of Clobazam. We present a case of a patient with Dravet syndrome who presented to the emergency department with altered mental status secondary to Clobazam toxicity related to CBD and Clobazam drug-drug interaction. We present a case of a patient with Dravet syndrome who presented to the emergency department with altered mental status. Patient was hospitalized and Clobazam was held off. Clobazam level and N-desmethylclobazam levels were obtained and came back elevated at 512 ng/mL and 15020 ng/mL respectively (reference range 30-300 ng/mL and 300 to 3000 ng/mL respectively).

    Rowida Kheireldin (a) (1) Naeem Mahfooz (b)

    1739 1330

    Downloads

    Published

    2019-12-03

    Issue

    Section

    Case Reports

    How to Cite

    1.
    Kheireldin R. A Case Report of Clobazam Toxicity Related to Cannabidiol and Clobazam Drug-drug Interaction. Translation. 2019;6:35-36. doi:10.46570/utjms.vol6-2019-339

    Similar Articles

    11-20 of 24

    You may also start an advanced similarity search for this article.

    Most read articles by the same author(s)